Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi! I believe I can be of help with this issue. Vyvanse is in the amphetamine family of medications. That means that alcohol should not be consumed when taking the medication. The reason is because of the tendency of this combination to raise the heart rate and the cardiovascular system has to work harder. Whether this is dangerous to any particular individual at any particular point in time cannot be predicted. Therefore, the conclusion from the research evidence is to avoid using alcohol if taking an amphetamine family medication like Vyvanse.
As for energy drinks, I have not heard of any specific warning against this. However, there are some studies that show that Vyvanse is not absorbed as well when Vitamin C is taken simultaneously. So the best practice might be to avoid using the drinks at the time he takes the medication.
I wish you the very best!
Please remember to click the green accept button. Feel free to continue the discussion; my goal is to get you the best answers possible. Bonuses are always appreciated! If I can be of further help with any issue, just put "for Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX